Flash Flood, Marion
- When
- July 16, 12:00 PM EST to 1:00 PM EST
- Where
- Marion County, Mt Harmony
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.517, -80.067
Road flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 16, 1:47 AM EST, 10 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 247 AM EDT SAT JUL 16 2005 .SHORT TERM (TODAY THROUGH MONDAY)... STILL SOME SCT SHRA/ISOLD TSRA PERSISTING AS OF 07Z...BUT THESE ARE WEAKENING AND CONTG TO DIMINISH IN AREAL COVERAGE. HAVE AGAIN REDUCED EARLY 1ST PD POPS TO SLGT CHC TO COVER ISOLD SHRA THIS MRNG...AS TREND OF DIURNALLY SPPRTED TSRA CONTS. FOR TDA...HAVE GONE WITH LIKELY POPS FOR THE RIDGE ZONES...AND I80 COUNTIES NR ESTIMATED TIME OF HITTING CONVECTIVE TEMPS AS WEAK SFC LOW IS PROGGED TO STATION ITSELF FARTHER NWD...HENCE BTR CHC OF LLVL MSTR CNVRGNC IN THE AFTN HEATING. REST OF AREA WL CONT TO BE AFFECTED BY MORE LOCALIZED LLVL FORCING AND MAY BE LTD BY WEAK SBSDNC IN THE WAKE OF THE SHRTWV SPPRTG THIS MRNGS ACTIVITY. CHC/SCT NMBRS WL SUFFICE FOR THOSE COUNTIES THIS ISSUANCE. && .LONG TERM (TUESDAY THROUGH FRIDAY)... MDL WORLD CONTS TO EXHIBIT CDFNT FOR THE AREA BY MIDWEEK. NO CHANGES THIS MRNG TO DRY WED THRU FRI PROG WITH FRONT CURRENTLY EXPECTED TO DRIVE SUFFICIENTY SWD. && .AVIATION... TSTM AND SHOWER ACTIVITY DECREASING ATTM. CONVECTION HELD ON LONGER TODAY, WELL AFTER SUNSET, DUE TO LIFT SUPPLIED BY SHORT WAVE MOVING NORTH THROUGH THE FA. TODAY WILL BE SIMILAR TO YESTERDAY AS WE CONTINUE IN THE SAME SOUPY AIRMASS. DEWPOINTS REMAIN AROUND 70 IN LIGHT SOUTHWEST WIND. GENERALLY MVFR VSBYS THIS AM IN BR/HZ WITH SCT IFR CONDS. CIGS 3-4KFT THIS AFTN. BEST CHC FOR CONVECTION WILL REMAIN DURING THE HEAT OF THE DAY INTO THE EVENING HOURS. IFR CONDS IN AND NEAR TSTMS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/02
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 436 AM EDT SAT JUL 16 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-170835- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 436 AM EDT SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1215 PM EDT SAT JUL 16 2005 MDZ001-WVZ041-161700- GARRETT MD-TUCKER WV- 1215 PM EDT SAT JUL 16 2005 ...THUNDERSTORMS... STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ARE MOVING THROUGH THE FOLLOWING COUNTIES...GARRETT AND TUCKER... AT 1213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING NEAR CANAAN VALLEY STATE PARK MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BIG RUN STATE PARK...BITTINGER...DEEP CREEK LAKE STATE PARK... GORMAN...KITZMILLER...MERRILL...NEW GERMANY...BLACKWATER FALLS... CANAAN VALLEY STATE PARK AND GATZMER RAINFALL AMOUNTS OVER AN INCH ARE POSSIBLE IN A SHORT PERIOD OF TIME. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1221 PM EDT SAT JUL 16 2005 WVZ021-022-161715- MARION WV-MONONGALIA WV- 1221 PM EDT SAT JUL 16 2005 ...THUNDERSTORMS... THUNDERSTORMS WITH VERY HEAVY RAIN ARE MOVING THROUGH THE FOLLOWING COUNTIES...MONONGALIA AND MARION... AT 1220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS BETWEEN FAIRMONT AND MORGANTOWN MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BARRACKVILLE...BENTONS FERRY...CASSVILLE...COLFAX...DELLSLOW... EVERETTVILLE...FAIRMONT...MORGANTOWN...STAR CITY...RIVESVILLE... WESTOVER AND WINFIELD RAINFALL AMOUNTS OVER AN INCH ARE POSSIBLE IN A SHORT PERIOD OF TIME. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1230 PM EDT SAT JUL 16 2005 OHZ069-161730- MONROE OH- 1230 PM EDT SAT JUL 16 2005 ...THUNDERSTORMS... STRONG THUNDERSTORMS WITH VERY HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTY...MONROE... AT 1229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES SOUTH OF BENWOOD....MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ANTIOCH...BENWOOD...CAMERON...FLY...HANNIBAL AND ROUND BOTTOM RAINFALL AMOUNTS OVER AN INCH ARE POSSIBLE IN A SHORT PERIOD OF TIME. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The Pittsburgh radar (KPBZ), 114 km away, was scanning. The volume nearest the first event began at 16:58 UTC.
1 flash flood. Local standard time, as filed.
Road flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2005Every state in 2005This day in weather historyWarnings in West Virginia, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465864.